Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 63, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 13, 2017, 2:02 AM MST for Pinal County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 2:02 AM MST (09:02 UTC)
- Expired
- Aug 13, 2017, 4:00 AM MST
- In force
- 118 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 86 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2643 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WGUS55 KTWC 130902
FFWTWC
AZC021-131100-
/O.NEW.KTWC.FF.W.0063.170813T0902Z-170813T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
202 AM MST SUN AUG 13 2017
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South central Pinal County in southeastern Arizona...
* Until 400 AM MST
* At 200 AM MST, Doppler radar indicated thunderstorms producing
heavy rain across south central Pinal county, from Red Rock
eastward through Oracle Junction and then north along state
highway 79. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Saddlebrooke, Red Rock and Oracle Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3274 11096 3252 11082 3252 11114 3251 11117
3251 11139 3285 11138 3295 11110
$$
Zell2 follow-up statements
653
WGUS75 KTWC 131006
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
306 AM MST SUN AUG 13 2017
AZC021-131100-
/O.CON.KTWC.FF.W.0063.000000T0000Z-170813T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal-
306 AM MST SUN AUG 13 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM MST FOR
SOUTH CENTRAL PINAL COUNTY...
At 302 AM MST, Doppler radar continued to indicate thunderstorms
producing heavy rain across south central Pinal county. Rainfall
gauges from this area indicate that between 1.0 and 2.0 inches of
rainfall has occurred, with heavier amounts along state highway 79
north of Oracle Junction.
Normally dry washes and low water crossings may be inundated in the
following locations...
Saddlebrooke, Red Rock and Oracle Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3274 11096 3252 11082 3252 11114 3251 11117
3251 11139 3285 11138 3295 11110
$$
Zell220
WGUS75 KTWC 131101
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
401 AM MST SUN AUG 13 2017
AZC021-131110-
/O.EXP.KTWC.FF.W.0063.000000T0000Z-170813T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal-
401 AM MST SUN AUG 13 2017
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL PINAL COUNTY HAS
EXPIRED...
The heavy rainfall has ended, with only light to moderate rain in
south central Pinal county. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3274 11096 3252 11082 3252 11114 3251 11117
3251 11139 3285 11138 3295 11110
$$
ZellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 9:44 PM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 12, 9:44 PM MST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 944 PM MST Sat Aug 12 2017 .SYNOPSIS...A good chance of showers and thunderstorms into Sunday. Some storms will generate heavy rain and strong winds. A drying trend will begin Monday and continue during the upcoming week, with only isolated thunderstorms mainly east to south of Tucson by mid week. && .DISCUSSION...Scattered to numerous showers and thunderstorms were occurring at this time southeast of Tucson across much of Cochise County. Other isolated showers and thunderstorms were also occurring northwest of Tucson, north of Safford, and just south of the international border south of Nogales. Heavy rainfall earlier this evening produced minor flooding in vicinity of Douglas. Am somewhat concerned about the developing area of showers/tstms just south of Nogales. This activity may eventually produce a rapid rise in the Nogales Wash during the next few hours or so. There will be ample moisture and sufficient instability to maintain scattered showers/tstms especially east-to-south of Tucson the rest of tonight. Isolated showers/tstms should also still occur across the Tucson metro area and northwestward into south central Pinal County. Dry conditions should prevail across western Pima County. The bulk of showers/tstms is expected to dissipate by daybreak Sunday. Please refer to the additional sections for further detail. && .AVIATION...Valid thru 14/06Z. Scattered -TSRA/-SHRA northwest of KTUS and east-to-south of KTUS mostly ending around daybreak Sunday. Scattered to numerous -TSRA/ -SHRA late Sunday morning into Sunday evening. Brief wind gusts to around 40 kts and small hail with the stronger thunderstorms. Otherwise, VFR conditions with surface wind variable in direction mainly less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A good chance of thunderstorms this weekend followed by a decrease in thunderstorms from west-to-east Monday into next Friday. Isolated afternoon and evening thunderstorms will likely be limited to locales east-to-south of Tucson most of the upcoming next week. 20-foot winds will generally be terrain driven less than 15 mph apart from gusty thunderstorms outflows. && .PREV DISCUSSION /242 PM MST/...Deep moisture continues Sunday with a decent chance of showers and thunderstorms. Locally heavy rain and isolated severe possible. The westerly flow is only going to increase as the trough digs into the region northwest of us early next week. By late Monday or Tuesday, upstream conditions will be drying fairly rapidly and translating to another downturn or complete shutdown for the monsoon this far north and west. Unseasonably low heights and thicknesses with the troughiness north of us, so even as we dry out temperatures shouldn't get too out of hand. We'll try to rebuild a favorable pattern next weekend with high pressure east of the area, but a stronger ridge off the coast may win out and delay the return of a consistent fetch of deeper moisture. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Francis PREVIOUS DISCUSSION...Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 12, 5:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 35 min |
| Aug 12, 6:04 PM MST | Special Weather Statement | TWC | Cochise | 26 min |
| Aug 12, 6:10 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 12, 6:11 PM MST | Special Weather Statement | TWC | Pima | 34 min |
| Aug 12, 6:33 PM MST | Special Weather Statement | TWC | Cochise | 27 min |
| Aug 12, 6:50 PM MST | Areal Flood Advisory | TWC | Cochise | 85 min |
| Aug 12, 6:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Aug 12, 10:18 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 12, 11:08 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Aug 13, 12:11 AM MST | Areal Flood Advisory | TWC | Graham, Pinal | 2 hr |
| Aug 13, 12:57 AM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Aug 13, 1:06 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 13, 1:07 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 13, 1:33 AM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Aug 13, 3:28 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 13, 8:10 AM MST | Areal Flood Warning | TWC | Pinal | 9 hr |
| Aug 13, 12:16 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Aug 13, 12:28 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 13, 12:46 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Aug 13, 12:55 PM MST | Special Weather Statement | TWC | Santa Cruz | 35 min |
| Aug 13, 1:15 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Aug 13, 2:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 13, 3:18 PM MST | Special Weather Statement | TWC | Santa Cruz | 27 min |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.